Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 145, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2020, 4:13 PM CDT for Brewster County, Pecos County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 19, 2020, 4:54 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Brewster County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 183 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -367 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WUUS54 KMAF 192113
SVRMAF
TXC043-371-192215-
/O.NEW.KMAF.SV.W.0145.200619T2113Z-200619T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
413 PM CDT Fri Jun 19 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
South central Pecos County in southwestern Texas...
Northeastern Brewster County in southwestern Texas...
* Until 515 PM CDT.
* At 412 PM CDT, a severe thunderstorm was located 24 miles
northeast of Marathon, or 29 miles south of Fort Stockton along
highway 385 , moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
south central Pecos and northeastern Brewster Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3045 10309 3058 10295 3043 10266 3023 10287
TIME...MOT...LOC 2112Z 310DEG 7KT 3047 10296
HAIL...1.25IN
WIND...60MPH
$$
121 follow-up statement
822
WWUS54 KMAF 192154
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
454 PM CDT Fri Jun 19 2020
TXC043-371-192204-
/O.CAN.KMAF.SV.W.0145.000000T0000Z-200619T2215Z/
Pecos TX-Brewster TX-
454 PM CDT Fri Jun 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PECOS AND
NORTHEASTERN BREWSTER COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3045 10309 3058 10295 3043 10266 3023 10287
TIME...MOT...LOC 2151Z 310DEG 7KT 3042 10289
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:45 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 19, 2:45 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 245 PM CDT Fri Jun 19 2020 .DISCUSSION... An upper level trough is centered over southern Canada and extends southward into New Mexico and the southern plains. A dryline will set up across West Texas this afternoon with very moist and unstable conditions to the east of this feature. Convective Available Potential Energy (CAPE) values are expected to get up to 4,000 J/kg across portions of the Permian Basin and Lower Trans Pecos this afternoon according to the NAM12. Bulk wind shear values are expected to get up to around 40 kts across portions of the area by this evening. A shortwave trough is expected to move over the region today bringing enhanced upper level lift. These conditions will lead to a chance of severe thunderstorms this afternoon and evening across much of the area with the best chances being across the Permian Basin and Western Low Rolling Plains. Temperatures today are expected to be a little cooler than yesterday but will still be hot with highs mostly in the upper 90s to triple digits. The upper trough will move over the central plains on Saturday with temperatures cooling slightly from today. CAPE values are expected to be 3000 to 4000 across parts of the Permian Basin and Lower Trans Pecos. Bulk shear values will be 35 to 40 kts across portions of the area. Another shortwave is expected to move over the region bringing more upper lift. These conditions will once again allow for a chance of strong to severe thunderstorms Saturday across portions of the area. The dryline will be across the far eastern Permian Basin and Lower Trans Pecos on Sunday with some moisture extending back west to the Davis Mountains so some storms will again be possible but not expecting as wide spread of coverage as today and tomorrow. A surface trough becomes more prevalent on Sunday so temperatures are expected to heat up into the triple digits for much of the area. Similar conditions will exist for Monday with temperatures continuing to heat up into the triple digits for most of the area. A cold front from the upper trough moving over the Upper Midwest will move into West Texas and southeast New Mexico on Tuesday resulting in temperatures cooling into the lower to mid 90s. Shower and thunderstorm chances will increase Tuesday into Wednesday as a result of the front. Temperatures will be below or near normal through next Friday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 94 71 101 / 40 20 20 10 Carlsbad 67 101 68 105 / 10 10 0 10 Dryden 73 97 73 99 / 20 20 20 20 Fort Stockton 71 98 72 101 / 20 20 20 20 Guadalupe Pass 65 92 66 93 / 10 10 0 10 Hobbs 65 95 66 102 / 10 20 10 10 Marfa 61 95 61 96 / 20 30 10 20 Midland Intl Airport 70 96 71 101 / 30 20 20 10 Odessa 70 96 71 101 / 20 20 20 10 Wink 72 101 71 105 / 20 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 10/80
Hazardous weather outlook, Jun 19, 3:33 AM CDT, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 333 AM CDT Fri Jun 19 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-200845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 333 AM CDT Fri Jun 19 2020 /233 AM MDT Fri Jun 19 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Severe weather potential across portions west Texas and Southeast New Mexico will exist this afternoon with greatest threat across the Permian Basin. Main threats will be large hail and damaging winds with the strongest thunderstorms. Elevated fire weather concerns will affect portions of Southeast New Mexico and the adjacent Guadalupe Mountains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Chances of severe weather will exist for west Texas on Saturday and Sunday. Large hail and damaging winds will remain the greatest threats. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 19, 3:09 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 309 PM CDT Fri Jun 19 2020 TXZ075-192045- Pecos TX- 309 PM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 345 PM CDT... At 309 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles south of Fort Stockton along highway 385, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Sierra Madera. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3054 10296 3071 10303 3084 10275 3057 10264 TIME...MOT...LOC 2009Z 250DEG 9KT 3066 10292 12
Special weather statement, Jun 19, 3:18 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 318 PM CDT Fri Jun 19 2020 TXZ276-277-279-192045- Central Brewster County TX-Marfa Plateau TX-Davis Mountains TX- 318 PM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 345 PM CDT... At 317 PM CDT, Doppler radar was tracking a strong thunderstorm in open country 15 miles southeast of Marfa, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Brewster and northeastern Presidio Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2996 10389 3014 10398 3031 10372 3008 10358 TIME...MOT...LOC 2017Z 247DEG 8KT 3011 10389 12
Special weather statement, Jun 19, 3:28 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 328 PM CDT Fri Jun 19 2020 TXZ278-192100- Davis Mountains Foothills TX- 328 PM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BREWSTER COUNTY UNTIL 400 PM CDT... At 328 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Alpine along highway 67, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Brewster County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3030 10347 3050 10356 3059 10334 3040 10321 TIME...MOT...LOC 2028Z 247DEG 8KT 3047 10345 12
Special weather statement, Jun 19, 3:34 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 334 PM CDT Fri Jun 19 2020 TXZ045-192100- Gaines TX- 334 PM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GAINES COUNTY UNTIL 400 PM CDT... At 334 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Seagraves, moving east at 10 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Seminole, Gaines County Airport, Loop and Gaines County Park. LAT...LON 3268 10272 3288 10271 3295 10236 3265 10236 TIME...MOT...LOC 2034Z 285DEG 8KT 3283 10251 10
Special weather statement, Jun 19, 3:58 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
358 PM CDT Fri Jun 19 2020
TXZ075-279-192130-
Pecos TX-Central Brewster County TX-
358 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND NORTH
CENTRAL BREWSTER COUNTIES UNTIL 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm 23
miles northeast of Marathon along highway 385, or 29 miles south of
Fort Stockton, moving southeast at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of south central Pecos
and north central Brewster Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3025 10297 3040 10307 3041 10306 3042 10308
3047 10312 3059 10296 3042 10274
TIME...MOT...LOC 2057Z 319DEG 10KT 3048 10299
12Special weather statement, Jun 19, 4:05 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 405 PM CDT Fri Jun 19 2020 TXZ045-192130- Gaines TX- 405 PM CDT Fri Jun 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAINES COUNTY UNTIL 430 PM CDT... At 405 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Seagraves Airport, or 11 miles southeast of Seagraves, moving east at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Seagraves Airport and Loop. LAT...LON 3275 10221 3272 10255 3296 10255 3296 10221 TIME...MOT...LOC 2105Z 251DEG 16KT 3282 10243 10
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:33 PM CDT | Special Weather Statement | MAF | Glasscock | 42 min |
| Jun 18, 7:56 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 49 min |
| Jun 18, 8:09 PM CDT | Flash Flood Warning | MAF | Glasscock, Howard, Martin | 3 hr |
| Jun 18, 8:45 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 45 min |
| Jun 18, 8:48 PM CDT | Special Weather Statement | MAF | Mitchell | 42 min |
| Jun 18, 8:55 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Jun 18, 9:30 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 45 min |
| Jun 18, 10:15 PM CDT | Special Weather Statement | MAF | Mitchell | 60 min |
| Jun 19, 1:46 PM CDT | Special Weather Statement | MAF | Pecos | 29 min |
| Jun 19, 2:35 PM CDT | Special Weather Statement | MAF | Pecos | 25 min |
| Jun 19, 3:09 PM CDT | Special Weather Statement | MAF | Pecos | 36 min |
| Jun 19, 3:18 PM CDT | Special Weather Statement | MAF | Presidio | 27 min |
| Jun 19, 3:28 PM CDT | Special Weather Statement | MAF | 32 min | |
| Jun 19, 3:34 PM CDT | Special Weather Statement | MAF | Gaines | 26 min |
| Jun 19, 3:58 PM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| Jun 19, 4:05 PM CDT | Special Weather Statement | MAF | Gaines | 25 min |
| Jun 19, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 61 min |
| Jun 19, 4:25 PM CDT | Special Weather Statement | MAF | Brewster | 35 min |
| Jun 19, 4:38 PM CDT | Special Weather Statement | MAF | Crane | 37 min |
| Jun 19, 4:46 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 59 min |
| Jun 19, 4:53 PM CDT | Special Weather Statement | MAF | Brewster | 37 min |
| Jun 19, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 60 min |
| Jun 19, 5:03 PM CDT | Special Weather Statement | MAF | Brewster | 27 min |
| Jun 19, 5:07 PM CDT | Special Weather Statement | MAF | Crane | 38 min |
| Jun 19, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland | 65 min |
| Jun 19, 5:44 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 61 min |
| Jun 19, 5:48 PM CDT | Special Weather Statement | MAF | Brewster | 42 min |
| Jun 19, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 62 min |
| Jun 19, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 42 min |
| Jun 19, 6:02 PM CDT | Special Weather Statement | MAF | Borden | 28 min |
| Jun 19, 6:03 PM CDT | Special Weather Statement | MAF | Brewster | 42 min |
| Jun 19, 6:32 PM CDT | Special Weather Statement | MAF | Martin | 28 min |
| Jun 19, 6:42 PM CDT | Special Weather Statement | MAF | Brewster | 33 min |
| Jun 19, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.